Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 31, 2000, 8:34 PM CST for Coke County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2000, 8:34 PM CST (02:34 UTC)
- Expired
- Mar 31, 2000, 9:30 PM CST
- In force
- 56 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coke County, TX
The radar
The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 010235 SVRSJT TXC081-010330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 834 PM CST FRI MAR 31 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 930 PM CST * AT 829 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF SILVER...OR ABOUT 13 MILES NORTHEAST OF STERLING CITY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER AT 845 PM CST SANCO AT 905 PM CST ROBERT LEE AT 910 PM CST BRONTE AT 930 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:25 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 31, 8:25 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 825 PM CST FRI MAR 31 2000 ZONES HAVE BEEN UPDATED TO REMOVE TORNADO WATCH AND REPLACE IT WITH A SEVERE THUNDERSTORM WATCH FOR MOST OF THE BIG COUNTRY AND THE CONCHO VALLEY UNTIL 1 AM SATURDAY MORNING. .SJT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR MOST OF THE BIG COUNTRY AND THE CONCHO VALLEY... 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:32 PM CST | Tornado Warning | SJT | Sterling | 43 min |
| Mar 31, 8:12 PM CST | Tornado Warning | SJT | Sterling | 48 min |
| Apr 1, 2:32 PM CST | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.